Lexapro experiences

Hey guys -

Just wondering if anyone out there is on Lexapro and feeling better? I was on 10 mg for 2 weeks and the doctor had me go up to 15 to see if I would feel better in regards to my anxiety. I actually feel a bit more dizzy and tired. I have been on the 15mg dose for 5 days. I really don’t like it. I have a feeling that I will find myself back on Prozac, where I was months ago and then will add Verapamil with a heavy dose of prune juice since I’m so prone to constipation!

Thanks for your imput.

Molly

I tried the lexapro and within a few days I stopped it because it made me much dizzier even at a very small dosage…

Molly, I took Lexapro for depression in my pre-vertigo days and it helped me a great deal and started to work within a week. I started low, 5 mg I think and slowly worked my way up to 15 mg. Then I fell back into a depression and went up to 20 mg. After feeling better I cut down to 15 and stayed there for a couple of years. It took me quite a while to get off because I was afraid of withdrawl effects. My biggest problem with it was insomnia which went away after a couple of weeks.

As I said this was in my pre-vertigo days, who knows how it would affect me now. If you are med sensitive as I am (and also med-phobic) I think 15 mg is kind of high. Can you cut down to half that for a few days and see how it makes you feel?

Thanks for letting me know your experience Timeless. I really thought I was going to have an easy go on Lexapro. Most folks do well with it. Darn it!

Bookworm - I came onto this drug so slowly… Finally got up to 10 mg and all of a sudden started getting that revved up thing happening. My psychiatrist suggested going up as for some of us with anxiety, you need a bit more. I haven’t felt any less anxious on 15mg and if anything worse. Although the one thing I learned from my Paxil experience, if you bail too early you might never get the benefits. I waited it out on Paxil and finally felt amazing in all aspects. Then, off course, my GI side effects were intolerable and I had to come off. What a pisser!

Molly

Hi Molly,

I know you already know this but thought I’d add my brief experience with Lex for others to note. I was on it for about 9 or 10 days and it was like somebody put a rocket up my backside. I probably titrated the dose up far too fast. It does seem to have a massive charge effect.

S

I have to agree with Scott on this - I took if for 2 days and it felt like I was on some form of Ecstacy but in a bad way. I felt like I was going to the moon on a rocket! I was fine with its cousin Citalopram (Celexa in the US).

Urgghh gritty stuff. Not for me again.

Luke

My experience is a horrible one as well… Don’t feel like typing it all out, but if you do a search for lexapro, author tranquillity (http://www.mvertigo.org/forum/search.php) you should find it.
Long story short: went from bad to MAV hell. Bedridden for three weeks until I was put on a benzo. Constant headache, nausea, extreme anxiety, insomnia… yeah. Started at 5 mg and ended up on 15 mg due to my pdoc refusing to believe this wasn’t the right thing. I finally got off it months later thanks to prozac (the lexapro withdrawal was just as bad as starting it!).

Well we are a group aren’t we? A true class of our own. I feel like I know so many people who just pop these SSRIs and just don’t go through what we go through. Our brains are so astoundingly sensitive it’s amazing. The only SSRI that has given me no side effects is Prozac but it doesn’t deal with my anxiety to the degree I wish it would. however, that’s probably where I’ll end back up soon. And it does help with light and motion sensitivity for me. That’s something.

Or I may try Zoloft… I truly have tried EVERY one on the market if I’m not mistaken! I’m an official lab rat!

Molly

I was horrible on Lexapro. I only took it for about 2-3 weeks. It made me so anxious and dizzy…a lot of muscle tension, trembling, couldn’t sleep for a week. I remember going into Target once while on Lexapro and I felt like I was being repeatedly zapped in the brain just trying to walk around the store. Luckily I had to go off it 2-3 days before vestibular testing. I felt so much better off it that I just never took it again.

Kritlyn,

I don’t think you can blame Lexapro for that - I think everyone feels that way at Target :lol:

Victoria

— Begin quote from "Victoria"

I don’t think you can blame Lexapro for that - I think everyone feels that way at Target :lol:

— End quote

LOL … but don’t forget, it’s not pronounced Target, but “Tar-jai”.

Scott :smiley:

I love Target (and yes, Tar-jai, LOL)! But I warn you not to go near their greeting cards section. At least at mine, they have horrid track lights that shine right into your eyes. Combining that with their regular flourescent lights is killer! I noted this on a customer review, but of course nothing was done about it.

Hmm. Next time I go to Target (if I can afford to screw myself up for the day) I’ll check out the card section and see what happens. I have no idea why I would want to do that but for some reason I am curious… Funny how a walk down the card section of Target could be in some way … “living dangerously.” Kristen

And I thought it was just me :smiley: I’ll be having a pretty good day and then I go to Target and whoa… The flourescent lights, the shiny floors, trying to focus at something across the store. I try to make my trips short and quick. Unfortunately, that usually means that I’m there more b/c I forget something. I haven’t been near the card section that I can remember recently. I’ll have to pay attention next time…

Molly…I had a friend who took Lexapro for anxiety and she really did well with it. She said for the first six weeks or so, she felt kind of out of it, but then she said after that, it was as if a cloud was lifted and she felt great! She said she will never stop taking it because it has made a really positve difference for her. I hope it ends up working for you!! Good luck!

To each their own poison. Some people go sky diving, others bungee jumping or white water rafting. Kristen goes to the card section at Target! Kristen, I’ll see your card section at Target and raise you a white goods at KMart. :lol:

Thanks Colleen -

I’m glad your friend is doing better. I just sent you a PM asking for some more details if you have them.

Target… before I had this illness, I used to say that if Target had a bar, I’d never leave. I used to just go and roam the aisles. Not today my friends…

Have we found a link? Does shopping at Tar-jai cause MAV? :lol: Shall I ask Rauch about that? … question 13? LOL

S

Hey Molly,

I wrote you back. Let me know if you didn’t get it :slight_smile:

I really think that this drug is actually causing more dizziness. Could this me the case? I am MISERABLE! I just went up 5mg to a dose of 20mg. Maybe that’s the reason. But I am toast! I think I might really hate this drug!

Molly, When I was on Lexapro I went up very slowly. If I didn’t the side effects came back until I got used to the larger dose. After a few days they would ease. Going from 15 to 20 mgs is a good sized leap. I know if it were me, that would have given me a problem.

If you can’t do Lexapro don’t kick yourself in the butt. Sounds like I am one of the few here who had a positive experience with it. Doctors generally like to prescribe it because it takes effect fast and it has few side effects, but that is when it is given for depression, which is what my problem was, not given for MAV. And every other anti-d I did take gave me such terrible side effects that I didn’t last long on them. I wasn’t having vertigo issues at the time it was prescribed to me. If I were to take it now I may have a completely different experience.

Book